Type IV Hypersensitivity
The sporadic disorder Stevens-Johnson syndrome affects the skin and mucous membranes. The most frequent causes of this deadly illness are an infection or a pharmaceutical response. It is a form of cutaneous hypersensitivity adverse reaction or IV SCAR. The sickness starts with flu-like symptoms. Nevertheless, it becomes an agonizing reddish or purplish rash (Canavan, Mathes, Frieden, & Shinkai, 2015). The skin dies and peels off when the wound heals due to the blisters that form as the inflammation increases. Similar to Genesis, both children, and adults can contract the illness.
Epidemiology and etiology
The most frequent cause of Stevens-Johnson syndrome is a drug reaction. Another hypothesis that could be accurate is infection. Allopurinol, painkillers like acetaminophen and ibuprofen, sulfa antibiotics, and medications for seizures or mental disorders are adults’ most typical causes of gout. Sulfa antibiotics and carbamazepine are two drugs that could aggravate children’s diseases (treatment for seizures). There need to be more epidemiological studies on Stevens-Johnson syndrome. However, a population-based analysis of the world’s population showed that the incidence varied widely from 1.0 to 6.0 per million people (Micheletti et al., 2018). As a result of the illness’ rarity, there needs to be more statistics available on its frequency and prevalence.
A successful course of treatment requires a precise diagnosis. Since the patient’s condition is not life-threatening in the early stages of Stevens-Johnson syndrome, it is possible to make an inaccurate diagnosis. As a result, medical professionals should be alert for infections when treating patients with target lesions and mucous membrane rashes. To distinguish between diverse reactions and Stevens-Johnson syndrome, doctors need to be knowledgeable about the many adverse cutaneous medication reactions. Toxic epidermal necrolysis is one of the illnesses that doctors may mistake for the syndrome, according to Paulmann and Mockenhaupt (2015). (TEN). Both medication reactions are severe, and the mortality rate is around 30%. Given the similarities between the two conditions, erythema multiforme may be the primary differential diagnosis for Stevens-Johnson syndrome. Pustulosis is yet another variation of desquamation (Paulmann & Mockenhaupt, 2015).